Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 24, 2007, 11:13 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 11:13 AM CST (17:13 UTC)
- Expired
- Feb 24, 2007, 5:04 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -551 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 700 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 241713 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1113 AM CST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... TXZ251-254>257-250000- /O.NEW.KBRO.WI.Y.0001.070224T1713Z-070225T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1113 AM CST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SURFACE OBSERVATIONS INDICATE THAT SUSTAINED WINDS BETWEEN 30 AND 35 MILES PER HOUR ARE OCCURRING WITHIN CAMERON...WILLACY...AND KENEDY COUNTY. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS...UNTIL A WEAK COLD FRONT MOVES CLOSER TO DEEP SOUTH TEXAS LATER TODAY AND CAUSES THE WINDS TO DECREASE IN SPEED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER HOUR WILL OCCUR FOR AT LEAST AN HOUR. MOTORISTS...ESPECIALLY THOSE OPERATING RECREATIONAL OR OTHER HIGH PROFILE VEHICLES...SHOULD DRIVE WITH EXTRA CAUTION. RESIDENTS IN CAMERON...WILLACY...AND KENEDY COUNTY SHOULD ALSO SECURE LOOSE OUTDOOR OBJECTS...SUCH AS TRASH CANS AND LAWN FURNITURE. $$ TOMASELLI
1 follow-up statement
000 WWUS74 KBRO 242304 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 504 PM CST SAT FEB 24 2007 ...WIND ADVISORY HAS BEEN CANCELLED... .WEAK FRONT MOVING THROUGH THE REGION HAS RELAXED THE PRESSURE GRADIENT ALLOWING WINDS TO DECREASE BELOW ADVISORY CRITERIA. TXZ251-254>257-250015- /O.CAN.KBRO.WI.Y.0001.000000T0000Z-070225T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 504 PM CST SAT FEB 24 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:00 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 24, 10:00 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 AM CST SAT FEB 24 2007 .DISCUSSION...VSBL SATELLITE IMAGERY SHOWS VERY LITTLE CLD COVER OVER THE BRO CWA AS THE FAIRLY DRY COLD FRONT PUSHES INTO SOUTH CENTRAL TX. CURRENT SURFACE OBS INDICATED THAT THE BOUNDARY HAS CLEAR THROUGH KUVA AND IS APPROACHING KCOT. THE KBRO VWP SHOWS THAT THE WINDS JUST OFF OF THE SURFACE HERE AT KBRO HAVE SHIFTED AROUND TO THE WEST TO SOUTHWEST DIRECTION WHICH WILL MAINTAIN GOOD ADIABATIC WARMING AND DRYING CONDITIONS. CURRENT HIGHS TEMPS FOR TODAY REFLECT THIS PRETTY WELL AND DO NOT EXPECT ANY MAJOR CHANGES HERE. HOWEVER...WILL UPDATE THE CURRENT ZFP TO REMOVE ANY MENTION OF CLOUD COVER. OTHERWISE...NO OTHER CHANGES ARE NEEDED AT THIS TIME. && .FIRE WEATHER...WILL RE-EXAMINE THE FIRE WEATHER WATCH WHICH IS VALID FROM NOON THROUGH 5 PM THIS EVENING. AM NOT SURE IF THE SURFACE WIND SPEEDS AND RH VALUES WILL SYNCH UP ENOUGH TO WARRENT A CONTINUATION OF A FIRE WEATHER WATCH/RED FLAG WARNING FOR SAID PERIOD. && .MARINE...BUOY 42019 REPORTED SOUTH WINDS AROUND 19 KNOTS GUSTING TO AROUND 23 KNOTS WITH SEAS SLIGHTLY UNDER 7 FEET WITH A PERIOD OF 7 SECONDS AT 08 CST/14 UTC. MEANWHILE...BUOY 42020 REPORTED SOUTH WINDS NEAR 16 KNOTS GUSTING TO NEAR 18 KNOTS...WHILE KPIL INDICATED SOUTH WINDS AT 19 KNOTS GUSTING TO 25 KNOTS...AND PTIT2 HAD SOUTH WINDS AT 14 KNOTS. THEREFORE...WILL INDICATE SMALL CRAFT EXERCISE CAUTION FOR THE LAGUNA MADRE AND FROM 0 TO 20 NAUTICAL MILES OUT DUE TO WINDS...AND SMALL CRAFT ADVISORY FROM 20 TO 60 NAUTICAL MILES OUT DUE TO ROUGH SEAS. MARINE CONDITIONS WILL IMPROVE LATER TODAY AS A WEAK COLD FRONT MOVES THROUGH THE LOWER TEXAS COAST. MODERATE WINDS AND SEAS WILL THEN PREVAIL TONIGHT THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE PREVAILS OVER THE WESTERN GULF OF MEXICO. && .AVIATION...MAY NEED TO CONTINUE THE NON-CONVECTIVE WIND SHEAR IN THE UPCOMING TAF PACKAGE...AS SURFACE WINDS OF 15 TO 20 KNOTS AND WINDS OF 50 KNOTS AROUND 1000 FEET ABOVE THE SURFACE CONTINUE. WINDS WILL GRADUALLY DECREASE TODAY THROUGH TONIGHT AS A WEAK COLD FRONT PASSES THROUGH DEEP SOUTH TEXAS. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ170-175 UNTIL 18Z TODAY. && SYNOPTIC/GRIDS...60 MARINE/AVIATION...66 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Feb 24, 10:00 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 AM CST SAT FEB 24 2007 TXZ248>257-251200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1000 AM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON TODAY FROM 20 TO 60 NAUTICAL MILES OFFSHORE. AND...A MODERATE RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL ACCOMPANY THESE WINDS AND SEAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FOG WILL DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE MORNING HOURS OF MONDAY THROUGH WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IN NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:43 AM CST | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.